MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER,,

ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER,,
Catalog Number 46023
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported an issue with a bioflo midline 4f sl-20cm max barrier nursing kit.The midline worked for 12 hours; however, it would then only infuse/aspirate when the suture wing was pushed down firmly.The end user attempted to trouble shoot the cause and instilled tpa in 3cc syringe.An attempt to flush10cc was unsuccessful which led to the discovery that the device would infuse/aspirate/draw blood only when pushing down on suture wing.The following medications were infused: vancomycin, normal saline at 100cc/hr, and meropenem.The device was removed and a different device was utilized.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was one 4f sl bioflo midline catheter 20cm.As received, the catheter was trimmed at the 12cm mark and contained bio material inside and outside.During the cleaning process a 10ml syringe was used to infuse the cleaning solution through the valve and through the catheter.Infusion/aspiration was performed with no difficulties were noted.A 10ml syringe was used to infuse water through the valve and through the catheter and the tip of the catheter was clamped and was pressurized using using a 10 ml syringe confirming patency and no leaks.The customer's complaint description of difficulty to infuse/aspirate could not be confirmed.No manufacturing non-conformances were observed during sample review.Functional checks of the catheter confirmed patency and infusion/aspiration were performed without difficulty.A definitive root cause for this complaint event could not be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the dfu that is supplied in dfu, midline catheter kits contains the following precaution: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warn ing: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO MIDLINE
Common Device Name
MIDLINE CATHETER,,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11339549
Report Number1317056-2021-00033
Device Sequence Number17276119
Product Code FOZ
UDI-Device IdentifierH965460231
UDI-PublicH965460231
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K161866
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number46023
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1